Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I am 22 and have had acne forever, instead of taking a ton of b5 as suggested by many people here I have been taking one tablet (265 mg) of Niacin (b3) every day and my acne is so much better in just 2 weeks!

The only down fall of Niacin is that you get "flushed". You get really red for 15 minutes and it feels like a bad sunburn, however if you take asprin a half an hour before you take the Niacin it doesnt occur. I went to GNC to get b5 when the woman at the counter told me about Niacin, she even pulled it up on the computer to show me that its recommened for acne!

Its not even that expensive I got a bottle for only $6!

I hope it works well for those of you who try it!

Share this post


Link to post
Share on other sites
The only down fall of Niacin is that you get \"flushed\". You get really red for 15 minutes and it feels like a bad sunburn

Share this post


Link to post
Share on other sites

I heard Niacin does make your skin red and burn, it does have a flushing effect, i know people who use it to clean their system before drug tests they tell me it does the same thing

Share this post


Link to post
Share on other sites

Hey KTBO, a few questons:

You say you get "flushed." Does that mean that your skin only turns red for 15 minutes or so, or are there actual breakouts from the "flushing" process. Also, its its just turning red, how long after you take Niacin does this occur, and does it actually last only 15 minutes?

Thanks...

Share this post


Link to post
Share on other sites

Hi sorry I didn't check back.

When the Flushing occurs it starts slowly you start to feel warm and then your skin on your arms and chest and face turn red. Its a normal occurance when taking Niacin and as I stated before take 2 asprin 1/2 an hour before you take Nican and it does'nt happen.

My face is clear right now, amazingly clear, I have not wore make up at all this week!

My roommate started using it and he told me that his flushing is very light so I think it is different for everyone, you can get a lower dose of Niacin that you can take that does not give you the flushing but the lower dose may not work as well!

hope this helps!

Share this post


Link to post
Share on other sites

I was at the health section few days ago and I eyed Niacin there on the side. I remembered how my friend used to do pass drug tests...maybe I should give it a try

Share this post


Link to post
Share on other sites

hmmm, this is real interesting.....id like people to talk more about it.....niacin is readily available as well......ive been trying guggulipid, its too early to say anything though...

Share this post


Link to post
Share on other sites

KTBO..

How was your acne before niacin? mild, moderate, or severe? I take it was either mild to persistant. Are you doing anything else that may be helping or do you think its the niacin because your finally seeing good results?

2SG

p.s. Thanks for the pm

Share this post


Link to post
Share on other sites

I work at a health food store and we had a bottle of niacin 250 that somebody returned that we could sample. Everybody else in the store had sampled it so it was my turn. I took it and everything was fine, then like 5 mins after I got so hot and tingly and light headed it was horrendous. I had to go sit down but I still didn't feel good. It ended up making me sick and sending me to the bathroom, if you know what I mean. 8-[ I'll have to look into no-flush niacin. Does anybody know if it really doesn't make you flush?

Share this post


Link to post
Share on other sites

Well, from what you just explained, it doesn't sound like you were very vitamin smart. Let me explain..

First, its always a good idea to take vitamins before, during, or after a meal, this will help with light headedness, neausea, etc.

Second, If you know anything about Niacin, which i doubt you did at the time, 250 mg is a LOT for your first pill. Your supossed to start out at 100 mg, then work your way up. 100 mg the first four days, then 200 the next four, etc. up to 1000 ive read, but that sounds high, id probably stop at around 500 or so.

Third, it is recommended to take 1/2 pill of aspirin to reduce the "flush" effect.

I'm sure none of those steps were followed and you just popped a 250 mg niacin pill. If you do what i listed, im sure you will have much better success with a normal niacin pill.

2SG

p.s. Why did the person return them?

Share this post


Link to post
Share on other sites

Niacin dialates the capillaries, increasing blood flow to the surface of the skin creating a more efficient exchange of toxins and nutrients. Perhaps this helps fight off the bacteria and repair the skin faster.

Share this post


Link to post
Share on other sites

The use of Niacin is great before taking a detoxify bath. That way, the bath will have a greater effect on your skin.

Share this post


Link to post
Share on other sites

2shyguy

My acne before was very persistant. I would be fine for a day or two then bam get a huge break out everywhere and my break outs would last for about 2 weeks. I have not had one break out since starting Niacin my face 100% better. I was just in a wedding and It was so stressful and I still did not get a break out!

Share this post


Link to post
Share on other sites

thats great ktbo, i wonder if the no flush niacin will work as well, its all i could find at walmart, so i'm giving it a try

Share this post


Link to post
Share on other sites

Yea, i had to get the no-flush walmart kind too, all they had. Im sure it will do the same thing, but i hear the time release aspect can be harmful over longterm. Anyone know?

2SG

Share this post


Link to post
Share on other sites

some Inositol hexanicotinate (no-flush niacin) is called time release, but the other time release is more hepatotoxic then regular nicotinic acid (niacin). Inositol hexanicotinate has less histamine response which causes the flush, and small studies have showed no toxicity in the liver with the no flush, but since they were small studies, treat as regular nicotinic acid. Inositol hexanicotinate is just as effective at cholestorol reduction as regular nicotinic acid, doing something to blood lipids. I dont know if it's the histamine that's helping the acne by rushing blood to the skin or if its the reduction in cholestorol, but regular niacin does both. i'll see where the no-flush gets me, since i already bought it.

Share this post


Link to post
Share on other sites

Yea, good stuff. This will be my 4th day on it. First 2 at 100mg, and 1 at 200mg. Because it is no-flush, i will go up 100 mg every two days or so till I hit like 500 mg.

2SG

Share this post


Link to post
Share on other sites

Umm, its way early to tell if its working. I will update on my progress though.

At this point I only have 1 active pimple and 1 active red mark. I think the epsom salt baths have REALLY been helping alot. I've taken one every night for the past 5 days or so, and i'll keep taking them if I see an improvement. I hope to be clear of all active acne within a week or so. If I am, that will be the first time in months. the ony place that I am still gettin pimples is my most active acne spot right under my lower lip and to the sides a bit.

I've had a big red mark on the side of my face for about 6 days now, which i think was from retin-A that i tried to use. It's gone down about 75%, but now I think it is getting a white head on it, which really sucks!!

I'll keep more updates coming on my progress..

2sG

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×